Recent Blog Articles
Resistance bands: 3 great ways to build upper body strength
American Heart Association issues statement on cardiovascular side effects from hormonal therapy for prostate cancer
More movement, better memory
Improving access to hearing aids
Can mindfulness change your brain?
Five lifestyle factors that can help prevent gastroesophageal reflux disease
Transient ischemic attacks: Varied symptoms, all important
5 inflammation-fighting food swaps
Is IBD an underrecognized health problem in minority groups?
Sickle cell disease in newborns and children: What families should know and do
What to do when your medication causes nausea
Taking your pills with a light snack or at bedtime may help reduce the nausea.
You take medication hoping it will make you feel better. But sometimes it makes you feel worse. "Nausea is one of the most common side effects of medications we hear about," says Joanne Doyle Petrongolo, a pharmacist at Harvard-affiliated Massachusetts General Hospital.
Nausea is a queasy feeling in your stomach — you may feel seasick, or you may feel you're about to vomit. Medications that commonly cause nausea as a side effect include antibiotics, such as erythromycin (Erythrocin); aspirin; nonsteroidal anti-inflammatory drugs (NSAIDs), such as ibuprofen (Advil, Motrin) or naproxen (Aleve); and some blood pressure drugs, such as the calcium-channel blocker nifedipine (Nifedical, Procardia).
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.